Alert archive / Puerto Rico / Special Weather Statements in 2020
Special Weather Statement, NWS JSJ
NWS JSJ issued this special weather statement at Jun 24, 2020, 3:21 PM CDT. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2020, 3:21 PM CDT (20:21 UTC)
- Expired
- Jun 24, 2020, 4:45 PM CDT
- In force
- 84 min
- Issued by
- NWS JSJ
The radar
The San Juan radar (TJUA), 63 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
240
WWCA82 TJSJ 242021
SPSSJU
Special Weather Statement
National Weather Service San Juan PR
421 PM AST Wed Jun 24 2020
PRZ007-009-242145-
Western Interior-Ponce and Vicinity-
421 PM AST Wed Jun 24 2020
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SABANA GRANDE...
LARES...VILLALBA...GUAYANILLA...MARICAO...PONCE...JAYUYA...UTUADO...
JUANA DIAZ...ADJUNTAS...YAUCO AND PENUELAS MUNICIPALITIES...
At 417 PM AST, strong thunderstorms were clustered over the inland
sections of Ponce and Penuelas, Guayanilla and over Utuado. The
storms were moving west around 15 mph.Winds in excess of 30 mph are
possible with these storms.
Locations impacted include...
Ponce, Yauco, Adjuntas, Penuelas, Sabana Grande, Santo Domingo, Luis
Llorens Torres, Tallaboa Alta, Coto Laurel, Liborio Negron Torres,
Marueno and Lluveras.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 1820 6668 1815 6668 1815 6663 1816 6663
1817 6657 1815 6655 1814 6656 1810 6655
1811 6653 1808 6651 1806 6651 1805 6655
1804 6696 1814 6695 1814 6687 1817 6683
1823 6683
TIME...MOT...LOC 2017Z 000DEG 0KT 1810 6670
$$
RAM/FRGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this special weather statement went out at Jun 24, 3:04 PM CDT, 17 minutes earlier.
Area forecast discussion, Jun 24, 3:04 PM CDT, 17 minutes before
Area Forecast Discussion National Weather Service San Juan PR 404 PM AST Wed Jun 24 2020 .SYNOPSIS... A tropical wave is forecast to arrive by late tomorrow night into Friday. This will increase shower and thunderstorm activity across the local islands. A somewhat dry air mass is forecast to produce a fast-drying trend during the weekend. A second tropical wave is forecast by midweek and it is expected to bring moisture to the area to promote a more seasonal weather pattern. Winds an seas are expected to increase by late tomorrow night. && .SHORT TERM...Rest of Today through Friday... An area of moisture is in place over the area, as evidenced by the increase in shower activity through the day today, in stark contrast to the dry hazy conditions from the first half of the week. Tonight will bring passing showers to the local waters, with some pushing onshore, mostly in eastern Puerto Rico and the U.S. Virgin Islands. Tomorrow is expected to be drier than today, with precipitable water falling from 2.06 inches from this morning's sounding to around 1.4 to 1.7 inches - near or somewhat below normal for June. A developing upper-level low to our west, near Cuba and Hispaniola, will help to maintain more favorable conditions for convection aloft. This should aid in the development of afternoon showers tomorrow due to local effects and diurnal heating. Most of the showers are anticipated in northwestern and into the interior of Puerto Rico, where there is also the potential for some isolated thunderstorms. Isolated to locally scattered showers are possible elsewhere, largely from streamers developing off of the islands to the east as well as El Yunque. Overnight on Thursday night, a tropical wave will press into the local waters, bringing moisture into the area. This moisture will spread across the area through the morning on Friday, lasting into the night. With the upper-level trough expected to remain quasi- stationary through the end of the workweek, there remains support aloft for convective activity. Showers are expected to be wide- spread, and isolated thunderstorms are likely. The peak activity during the afternoon will again be northwestern and interior Puerto Rico, with a secondary peak in eastern Puerto Rico associated with streamers. .LONG TERM...Saturday through Wednesday...From Prev Discussion... A somewhat dry air mass is forecast to produce a fast-drying trend from Saturday into early Sunday. Then, another trade wind perturbation induced by a mid- to upper-level trough over the Central Atlantic will move into the region, increasing passing showers and convection during the afternoon. This upper-level feature and a surface high pressure centered over the Atlantic will promote the advection of low-level moisture early next week. The leading edge of a second tropical wave is forecast to reach the islands late Tuesday night and crossing Puerto Rico and the U.S. Virgin Islands on Wednesday. There is high uncertainty about the evolution of this weather pattern because it is close to the end of the forecast cycle, but stay tuned to see if it materialize. && .AVIATION... Mainly VFR conditions are expected to prevail across all terminals through the forecast period. However, SHRA/TSRA will cause tempo MVFR conds at TJMZ and mostly SHRA/VCTS across the rest of the PR/USVI terminals through at least 23z. Low level winds will continue from the east between 10-20 knots. && .MARINE... Moderate to fresh easterly winds between 10 and 20 kts will continue to result in choppy marine conditions. Seas of between 3 and 6 feet are expected across most of the regional waters through late tomorrow night. Therefore, small craft operators should exercise caution during this period. Visibilities across the area continue improving as the Saharan Air Layer exits the local waters. A tropical wave is forecast to increase winds and seas as well as the potential for showers and thunderstorms across the local waters late tomorrow night into Friday. && .PRELIMINARY POINT TEMPS/POPS... SJU 80 89 79 88 / 30 30 60 60 STT 80 89 79 89 / 30 40 50 50 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && SHORT TERM...DS LONG TERM/PUBLIC DESK...CRS
Hazardous weather outlook, Jun 24, 4:52 AM CDT, 10 hours 29 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia San Juan PR 435 AM AST miercoles 24 de junio de 2020 AMZ710>745-PRZ001>013-250845- San Juan y Vecindad-Noreste-Sureste- Este Interior-Norte Central-Interior Central-Ponce y Vecindad- Noroeste-Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques- Aguas cercanas y mar afuera del Atlantico y Caribe- 435 AM AST miercoles 24 de junio de 2020 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras del Atlantico. .Dia Uno...Hoy y esta noche .Tronadas...Existe la probabilidad de tronadas con lluvias fuertes, vientos en rafagas, y relampagos frequentes esta tarde a traves de sectores del oeste de Puerto Rico. .Inundaciones...Lluvias fuertes pudiera causar inundaciones urbanas y de riachuelos pequenos a traves del oeste de Puerto Rico esta tarde. .Viento...Se anticipan vientos sostenido en exceso de 20 MPH (17 nudos) a traves de las aguas locales. .Oleaje...Oleaje picado de 4 a 6 pies se esperan principalmente a traves de las aguas del mar afuera. .Corrientes Marinas...Existe un riesgo moderado de corrientes marinas para la costa norte y sureste de Puerto Rico, y el este de Vieques/Culebra. .Dias dos hasta el siete...domingo a viernes Se esperan cielos brumosos para el resto de la semana. Un riesgo moderado de corrientes marinas se espera para la mayoria de las playas. Una onda tropical traera mas lluvia el jueves en la noche y el viernes. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion de observadores, sin embargo, se recomienda a los observadores individuales que reporten inundaciones, vientos, olas y corrientes marinas al Servicio Nacional de Meteorologia en San Juan mientras siguen las indicaciones de las autoridades locales y estatales. AMZ715-725-VIZ001-002-250845-San Tomas, San John y Islas Adyacentes- Santa Cruz-Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe-435 AM AST miercoles 24 de junio de 2020 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Islas Virgenes Estadounidenses y las aguas costeras adyacentes. .Dia uno...Hoy y esta noche .Viento...Se anticipan vientos sostenido en exceso de 20 MPH (17 nudos) a traves de las aguas locales. .Oleaje...Oleaje picado de 4 a 6 pies se esperan principalmente a traves de las aguas del mar afuera. .Corrientes Marinas...Existe un riesgo moderado de corrientes marinas para las costa del este de Santa Cruz, y el sur de San John. .Dias dos hasta el siete...domingo a viernes Se esperan cielos brumosos para el resto de la semana. Un riesgo moderado de corrientes marinas se espera para la mayoria de las playas. Una onda tropical traera mas lluvia el jueves en la noche y el viernes. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion de observadores, sin embargo, se recomienda a los observadores individuales que reporten vientos, oleaje y corrientes marinas al Servicio Nacional de Meteorologia en San Juan mientras siguen las indicaciones de las autoridades locales y estatales.
In the hours before
Special weather statement, Jun 24, 1:31 PM CDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service San Juan PR
231 PM AST Wed Jun 24 2020
PRZ007-009-010-242000-
Mayaguez and Vicinity-Western Interior-Ponce and Vicinity-
231 PM AST Wed Jun 24 2020
...A STRONG THUNDERSTORM WILL AFFECT SABANA GRANDE...LAS MARIAS...
ANASCO...LARES...MARICAO...MAYAGUEZ...SAN GERMAN...UTUADO...
ADJUNTAS...HORMIGUEROS AND NORTHERN YAUCO MUNICIPALITIES...
At 226 PM AST, clusters of strong thunderstorms over the located
west interior continued to develop and move across the surrounding
municipalities. The stormS were moving westward between 10-15 mph.
Locations impacted include...
Adjuntas, Hormigueros, San German, Mayaguez, Sabana Grande, La Playa,
Maricao and Espino.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is also occurring with these
storms. Lightning can strike 10 miles away from a thunderstorm. Seek
a safe shelter inside a building or vehicle.
LAT...LON 1821 6669 1814 6669 1814 6680 1812 6684
1813 6691 1809 6692 1808 6707 1816 6715
1817 6718 1820 6715 1821 6715 1823 6717
1828 6719 1830 6722
TIME...MOT...LOC 1826Z 240DEG 0KT 1819 6687
RAM/FRGSpecial weather statement, Jun 24, 1:33 PM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service San Juan PR
233 PM AST Wed Jun 24 2020
PRZ007-009-010-242000-
Mayaguez and Vicinity-Western Interior-Ponce and Vicinity-
233 PM AST Wed Jun 24 2020
...A STRONG THUNDERSTORM WILL AFFECT SABANA GRANDE...LAS MARIAS...
ANASCO...LARES...MARICAO...MAYAGUEZ...SAN GERMAN...UTUADO...
ADJUNTAS...HORMIGUEROS AND NORTHERN YAUCO MUNICIPALITIES...
At 226 PM AST, clusters of strong thunderstorms over the located
west interior continued to develop and move across the surrounding
municipalities. The storms were moving westward between 10-15 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Adjuntas, Hormigueros, San German, Mayaguez, Sabana Grande, La Playa,
Maricao and Espino.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is also occurring with these
storms. Lightning can strike 10 miles away from a thunderstorm. Seek
a safe shelter inside a building or vehicle.
LAT...LON 1821 6669 1814 6669 1814 6680 1812 6684
1813 6691 1809 6692 1808 6707 1816 6715
1817 6718 1820 6715 1821 6715 1823 6717
1828 6719 1830 6722
TIME...MOT...LOC 1826Z 240DEG 0KT 1819 6687
RAM/FRGSpecial weather statement, Jun 24, 2:23 PM CDT, 58 minutes before
Comunicado Especial de las Condiciones del Tiempo Servicio Nacional de Meteorologia San Juan PR 233 PM AST miercoles 24 de junio de 2020 ...UNA TRONADAA FUERTE AFECTARA LOS MUNICIPIOS DE SABANA GRANDE...LAS MARIAS... ANASCO...LARES...MARICAO...MAYAGUEZ...SAN GERMAN...UTUADO... ADJUNTAS...HORMIGUEROS Y EL NORTE DE YAUCO... A las 226 PM AST, tronadas fuertes localizadas sobre el inteior oeste continuan desarrollandose a traves de los municipios adyacentes. Las tronadas se estan moviendo en direccion oeste entre 10-15 mph. Viento en exceso de 30 mph son posibles con estas tronadas. Lluvia torrencial tambien esta ocurriendo con estas tronadas y pudiera ocasionar inundaciones localizadas. No conduzca su vehiculo a trabes de carreteras inundadas. Rayos frecuentes de nube a suelo estan ocurriendo con esta tronada. Los rayos pueden impactar a 10 millas de las tronadas. Busque refucio dentro de un edificio o vehiculo. FRG/RAM/FRG
Special weather statement, Jun 24, 3:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service San Juan PR
421 PM AST Wed Jun 24 2020
PRZ007-009-242145-
Western Interior-Ponce and Vicinity-
421 PM AST Wed Jun 24 2020
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SABANA GRANDE...
LARES...VILLALBA...GUAYANILLA...MARICAO...PONCE...JAYUYA...UTUADO...
JUANA DIAZ...ADJUNTAS...YAUCO AND PENUELAS MUNICIPALITIES...
At 417 PM AST, strong thunderstorms were clustered over the inland
sections of Ponce and Penuelas, Guayanilla and over Utuado. The
storms were moving west around 15 mph.Winds in excess of 30 mph are
possible with these storms.
Locations impacted include...
Ponce, Yauco, Adjuntas, Penuelas, Sabana Grande, Santo Domingo, Luis
Llorens Torres, Tallaboa Alta, Coto Laurel, Liborio Negron Torres,
Marueno and Lluveras.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 1820 6668 1815 6668 1815 6663 1816 6663
1817 6657 1815 6655 1814 6656 1810 6655
1811 6653 1808 6651 1806 6651 1805 6655
1804 6696 1814 6695 1814 6687 1817 6683
1823 6683
TIME...MOT...LOC 2017Z 000DEG 0KT 1810 6670
RAM/FRGThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 11:18 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Jun 24, 12:45 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Jun 24, 12:47 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Jun 24, 1:31 PM CDT | Special Weather Statement | JSJ | 89 min | |
| Jun 24, 1:33 PM CDT | Special Weather Statement | JSJ | 87 min | |
| Jun 24, 3:47 PM CDT | Areal Flood Advisory | JSJ | 58 min |
Nearby
Special Weather Statements in Puerto Rico, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.